Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Ophthalmological Medicine
Volume 2015, Article ID 683194, 4 pages
http://dx.doi.org/10.1155/2015/683194
Case Report

Ischemic Retinal Vasculitis Associated with Cataract Surgery and Intracameral Vancomycin

1Department of Ophthalmology & Visual Sciences, University of Iowa Hospitals & Clinics, Iowa City, IA 52240, USA
2Vitreoretinal Surgery, PA, 7760 France Avenue S., Minneapolis, MN 55435, USA

Received 6 August 2015; Revised 6 October 2015; Accepted 12 October 2015

Academic Editor: Cristiano Giusti

Copyright © 2015 Lucas T. Lenci et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Recently, there have been reports suggesting that intracameral vancomycin has been associated with retinal vasculitis; some have described this phenomenon as postoperative hemorrhagic occlusive retinal vasculitis. We present a case of a 65-year-old woman who underwent uncomplicated phacoemulsification and posterior chamber intraocular lens implantation followed by intracameral antibiotic prophylaxis. Unlike prior reports, this report demonstrates a case of mild visual reduction and minimal inflammation with subtle but complete unilateral peripheral retinal ischemia associated with cataract surgery and intracameral vancomycin, suggesting a spectrum of toxicity that may be underrecognized.